# SDR CA040528004

- Difficulty date: October 23, 2003
- Submitted: November 2, 2004
- Operation: General aviation
- Make and model: Snias SA330J
- Aircraft time: 4,946 hours
- Engine: Tmeca TURMO4C
- System (JASC): 6310 · Engine/Transmission Coupling
- Part: Freewheel Unit
- Part number: 330A32600000
- Part serial: 958
- Condition: Failed
- Location: M/R Gearbox
- Stage of operation: TX
- How discovered: O
- Nature of condition: W
- Precautionary procedure: E

## Discrepancy

ON START UP, ROTORS BEGAN TURNING.  A LOUD BANG HEARD.  START ABORTED.  INSPECTION REVEALED T/R SHAFT SEGMENT TWISTED AT NR 5 SHAFT.  FREEWHEEL SLIPPED MOMENTARILY AND RE-ENGAGED.  TRANSMISSION SENT TO FRANCE FOR DISASSEMBLY.  SPRING IN FREEWHEEL FOUND BROKEN.  ENGINE INSPECTED BY MANUFACTURE.  ALL SHAFTING REPLACED.  GEARBOXES IN T/R SYSTEM INSPECTED, FUSELAGE AND T/BOOM VISUALLY AND NDT INSPECTED, HEAD AND M/R BLADES INSPECTED (VISUALLY & NDT).  TRANSMISSION, MOUNTS VISUALLY AND NDT INSPECTED.  ALIGNMENT CHECKS OF A/F AND ENGINE MOUNTS CONDUCTED.
